MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; INTRODUCER, CATHETER (SHEATH)

ABIOMED, INC. - 1220648 KIT, 23FR INTRODUCER, 11CM, STERILE; INTRODUCER, CATHETER (SHEATH)
Catalog Number 2000342
Medical Device Problem Codes Degraded (1153); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella rp was placed in a seventy-two-year-old male patient for treatment of an acute myocardial infarction with associated cardiogenic shock.During femoral venous access for placement of the right-heart pump, fluoroscopy demonstrated that the guidewire was twisted.The guidewire was removed along with the twenty-three french peel-away sheath.It was then noted that the distal portion of the peel-away sheath was damaged, with clear evidence of abrasion.A second insertion kit was utilized, and the procedure proceeded.This case will be coded as a venous occlusion with device revision or replacement.
 
Additional Manufacturer Narrative
H6 medical device problem code a0405 was erroneously entered on the initial manufacturer device report.
 
Additional Manufacturer Narrative
Updated information: d6a/d6b added.
 
Additional Manufacturer Narrative
Corrected information was provided in d3, e4 and g2.Upon review, it was identified that these were inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of introducer damage was most likely was patient condition related since the clinical team confirmed the patient had difficult anatomy of vasculature (tortuosity).

Brand Name
KIT, 23FR INTRODUCER, 11CM, STERILE
Common Device Name
INTRODUCER, CATHETER (SHEATH)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key24658995
Report Number1220648-2026-05776
Device Sequence Number9243295
Product Code DYB
UDI-Device Identifier00813502010411
UDI-Public(01)00813502010411(11)240816(10)S9241387
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000342
Device Lot NumberS9241387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2025
Supplement Date Received by Manufacturer03/19/2026
03/30/2026
05/26/2026
Initial Report FDA Received Date03/22/2026
Supplement Report FDA Received Date03/30/2026
04/01/2026
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight105 KG
Patient EthnicityNon Hispanic
Patient RaceWhite